MAUDE Adverse Event Report: CORDIS CASHEL SABER 5MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 5MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48005004S
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (17572956) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a saber pta (5mm4cm 90) balloon catheter was deflated but it did not deflated completely.A leakage of air from the hub was confirmed when it was inflated outside the body.There was no reported patient injury.Therefore, the saber pta balloon catheter was replaced with a new balloon catheter (6mm) and the procedure was completed.This was a postero-anterior (pa) inflation case.Initially, a sv guidewire was inserted.The product will be return for analysis.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections pma/510k if follow-up, what type, device evaluated by mfr and h6 have been updated accordingly.A saber (5mm x 4cm x 90cm) percutaneous transluminal angioplasty (pta) balloon catheter was deflated but it did not deflate completely.A leakage of air from the hub was confirmed when it was inflated outside the body.There was no reported patient injury.Therefore, the saber pta balloon catheter was replaced with a new balloon catheter (6mm) and the procedure was completed.The vessel level of angulation, calcification and tortuosity is none.This was a postero-anterior (pa) inflation case.Initially, a guidewire was inserted.The device was stored and handled per the instructions for use ifu.There was no damage noted to the product packaging upon inspection prior to use.There was no reported difficulty removing the product from the packaging.There were no kinks noted on the device prior to use.The device was prepped according to instructions for use (ifu).The device was prepped normally.The catheter was flushed with heparinized saline.The same indeflator was used successfully with other devices.The device was not used in the patient's body.The product was returned for analysis.One non-sterile saber 5mm x 4cm x 90cm was returned.Per visual analysis, the balloon catheter was coiled inside a plastic bag.The balloon had been previously inflated and deflated.No anomalies were observed.Per functional analysis, balloon inflation/deflation test was successfully performed.Neither luer hub leakage nor balloon inflation/deflation difficulty were observed during functional analysis testing.The reported ¿luer hub leakage - during use¿ and ¿balloon deflation difficulty - partial or slow¿ was not confirmed by analysis of the returned device.The exact cause of the reported event could not be confirmed.The device performed as intended and the unit passed functional analysis successfully.It is possible that handling of the catheter and procedural factors may have contributed to the reported event.According to the warnings in the safety information in the instructions for use, ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.Prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
Additional information received indicates that the vessel level of angulation, calcification and tortuosity is none.The device was stored and handled per the instructions for use ifu.There was no damage noted to the product packaging upon inspection prior to use.There was no reported difficulty removing the product from the packaging.There were no kinks noted on the device prior to use.The device was prepped according to instructions for use (ifu).The device was prep normally.The catheter was flushed with heparinized saline.The same indeflator was used successfully with other devices.The device was not used in the patient's body.There is no procedural film/cd available for review.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
SABER 5MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co.
tipperary
EI 
MDR Report Key8582107
Report Number9616099-2019-02900
Device Sequence Number3019833
Product Code LIT
UDI-Device Identifier20705032068649
UDI-Public20705032068649
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number48005004S
Device Lot Number17572956
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer05/16/2019
06/13/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date06/13/2019
06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1